Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 828, NWS Jackson, MS

December 13, 2001Adams County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 5:58 PM CST for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Dec 13, 2001, 5:58 PM CST (23:58 UTC)
Expired
Dec 13, 2001, 6:50 PM CST
In force
52 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Concordia Parish, LA, Adams County, MS

What was reported inside it

TimeReportWhereRemark
Dec 13, 6:20 PM CSTHail 0.75Natchez, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 5:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-160 m²/s²
0-3 km storm-relative helicity
-208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WUUS54 KJAN 140000
SVRJAN
LAC029-MSC001-140050-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 650 PM CST

* AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF NATCHEZ...MOVING       
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR VIDALIA AND NATCHEZ BY 620 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3136 9184 3122 9177 3126 9152 3140 9127
          3172 9133 3158 9156

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 23 minutes earlier.

Area forecast discussion, Dec 13, 5:35 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CST THU DEC 13 2001

HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN
EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS
EVENING.

.JAN...
MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT.
LA...FFA ALL NE ZONES THROUGH MIDNIGHT.
AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.

17

In the hours before

Local storm report, Dec 13, 5:16 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM                              LA   FLOODING
12/13/01   EAST CARROLL                   SHERIFFS OFFICE REPORTED
                                          FLOODING OF A COUPLE OF
                                          HOMES AROUND LEVEE NEAR
                                          THE MISSISSIPPI RIVER

0200 PM    DELHI                     LA   FLOODING
12/13/01   RICHLAND                       DELHI POLICE DEPARTMENT
                                          REPORTED FLOODING OF
                                          HIGHWAY 17.

0330 PM                              LA   FLOODING
12/13/01   FRANKLIN LA                    SHERIFFS OFFICE REPORTED
                                          STREET FLOODING.
Local storm report, Dec 13, 5:25 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM                              AR   FLOODING
12/13/01   ASHLEY                         SHERIFFS OFFICE REPORTED
                                          FLOODING ON A FEW COUNTY
                                          ROADS.
Local storm report, Dec 13, 5:46 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0543 PM                              MS   WIND DAMAGE
12/13/01   WARREN                         TREES AND A POWER LINE
                                          DOWN IN SOUTHERN PART OF
                                          COUNTY AROUND RED BONE.
                                          REPORTED BY COUNTY EOC.
Local storm report, Dec 13, 5:47 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    NEWELLTON                 LA   WIND DAMAGE
12/13/01   TENSAS                         SHERIFFS OFFICE REPORTED
                                          TREES DOWN...SOME FALLING
                                          ON CARS AND CAUSING
                                          DAMAGE.
Local storm report, Dec 13, 5:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM                              LA   FLOODING
12/13/01   WEST CARROLL                   SHERIFFS OFFICE REPORTED
                                          SIGNIFICANT FLOODING OF
                                          MANY COUNTY ROADS...WITH
                                          SOME WATER ABOUT TO ENTER
                                          SOME HOMES.
Local storm report, Dec 13, 5:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM                              LA   FLOODING
12/13/01   WEST CARROLL                   SHERIFFS OFFICE REPORTED
                                          SIGNIFICANT FLOODING OF
                                          MANY COUNTY ROADS...WITH
                                          SOME WATER ABOUT TO ENTER
                                          SOME HOMES.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 PM CSTSevere Thunderstorm WarningJANWashington50 min
Dec 12, 11:46 PM CSTSevere Thunderstorm WarningJANYazoo29 min
Dec 13, 11:29 AM CSTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Dec 13, 2:28 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more3 hr
Dec 13, 5:01 PM CSTSevere Thunderstorm WarningJANWarren44 min
Dec 13, 5:14 PM CSTSevere Thunderstorm WarningJANClaiborne61 min
Dec 13, 5:27 PM CSTFlash Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more4 hr
Dec 13, 5:44 PM CSTSevere Thunderstorm WarningJANHinds, Warren61 min
Dec 13, 7:38 AM CSTFlash Flood WarningJANMorehouse4 hr
Dec 13, 12:06 PM CSTSevere Thunderstorm WarningJANRichland24 min
Dec 13, 2:00 PM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll4 hr
Dec 13, 3:49 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin41 min
Dec 13, 4:30 PM CSTSevere Thunderstorm WarningJANFranklin, Tensas45 min
Dec 13, 4:50 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.